MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter states a 12.6mm micl12.6 implantable collamer lens -11.0 diopter was implanted into the patient's eye upside down on (b)(6) 2021.On (b)(6) 2021 the lens was explanted and replaced with a back-up lens.No patient injury is reported.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned in liquid in a vial with residue on the lens surface.Visual inspection found residue on the lens surface and that the haptic and optic were torn.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5-lens implanted into the patient's right (od) eye.The cause is reported as user error.The lens was repositioned on (b)(6) 2021 and was then explanted and replaced.The problem was resolved.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11894541
Report Number2023826-2021-01708
Device Sequence Number3633909
Product Code MTA
UDI-Device Identifier00841542103046
UDI-Public00841542103046
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/01/2021
07/01/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/25/2021
07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-LIOLI-24, LOT#-UNK.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR